MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. BIOPSY FORCEPS

AOMORI OLYMPUS CO., LTD. BIOPSY FORCEPS
Model Number FB-19K-1
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus the biopsy forceps handle did not move and the cup did not open when trying to slide the handle.The reported issue occurred during preparation of use for an unknown procedure.The procedure was subsequently completed with a similar device.There was no patient/user harm or injury reported due to the event.Upon device return and evaluation, it was observed that there was foreign material that adhered to the linkage mechanism and to the inside of the cup which is identified as a reportable event per the risk summary application (rsa).The new aware date for this reportable malfunction is (b)(6) 2023.This medical device report (mdr) is being submitted to capture the reportable malfunctions found during evaluation.
 
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and the customer's allegation was able to be confirmed.During the device evaluation it was observed that the opening and closing of the cup was heavy.Additionally, it was observed that the cup could not be opened by operating the slider.It was observed that after applying a lubricant to the insertion tip, the opening and closing of the cup became smoother.Upon further inspection, it was observed that foreign material was adhering to the linkage mechanism and to the inside of the cup.This finding was due to lack of proper reprocessing or cleaning of the device.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely that the lubricant was not applied properly, and foreign materials remained because the appropriate reprocessing was not performed according to the instruction manual.The event can be prevented by following the instructions for use (ifu) which state: "¿ before use, confirm that the distal tip of the forceps is not corroded, dented or discolored, and that the cups can be opened and closed smoothly.Using forceps that are damaged or not working properly may result in one or more of its components falling off inside the patient.If a component falls off the distal end, or if operation of the cups suddenly becomes more difficult, immediately stop the procedure.Carefully withdraw the forceps together with the endoscope to avoid causing injury within the body cavity.Retrieve any parts that have fallen off inside the patient using another grasping forceps.¿ reprocess the instrument immediately after use by immersing it in a neutral, low-foaming, medical-grade detergent solution, then following the cleaning and sterilization procedures in this chapter.Failure to reprocess the instrument immediately after use, or using another type of detergent may cause corrosion at the instrument¿s distal end.This could cause components to fall off during use and may interfere with operation of the cups.Lubrication 1.Immerse the insertion portion in the lubricant for 2 to 3 seconds.2.Remove the instrument from the lubricant.3.Operate the slider to open and close the cups two or three times.4.Wipe the exterior of the instrument with a clean, dry lint-free cloth and allow the instrument to air dry." olympus will continue to monitor field performance for this device.

Brand Name
BIOPSY FORCEPS
Common Device Name
BIOPSY FORCEPS
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17406948
Report Number9614641-2023-01037
Device Sequence Number12602033
Product Code EOQ
UDI-Device Identifier04953170029608
UDI-Public04953170029608
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K962555
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFB-19K-1
Device Lot NumberK34
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2023
Supplement Date Received by Manufacturer10/10/2023
Initial Report FDA Received Date07/27/2023
Supplement Report FDA Received Date10/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/06/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown